Originally Posted by Kirby_
I'm not convinced that Propecia/fin does anything but speed up balding. There must be a reason why it Propecia is not commonly known about in the UK. I went from SLIGHTLY thinning in a diffuse pattern to HEAVILY, VISIBLY balding.
Propecia isn't commonly known about anywhere, because most men don't treat their hair loss. But for a majority of males it will strengthen and maintain hair for years.
You'll want to be on it at least twelve full months before deciding whether it works for you. Some men need longer than that. If you do end up quitting, I would definitely taper off instead of dropping it all at once.
I'm sorry for your stress, but know that quite a few men quit finasteride prematurely and thus give up hair they could have saved. Quitting before a year has passed means you never should have taken the drug in the first place (unless you're quitting due to side effects).
For what it's worth, I have gone through sheds that made me worry fin wasn't working or was making things worse. But in the long term the result has been more and better hair.
Another thing to consider: stress can cause massive shedding.
Have you spoken to a doctor about this to see if there are other causes?